Alert archive / Kentucky / Wind Advisories in 2008
Wind Advisory 12, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 8, 2008, 10:08 PM EST for 33 counties in Kentucky. It took effect at Dec 9, 2008, 10:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 10:08 PM EST (03:08 UTC)
- In effect from
- Dec 9, 2008, 10:00 AM EST
- Expired
- Dec 9, 2008, 3:26 PM EST
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 483 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 090308 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1008 PM EST MON DEC 8 2008 ...GUSTY WINDS EXPECTED TUESDAY... .A COLD FRONT WILL BE APPROACHING EASTERN KENTUCKY ON TUESDAY. AN INCREASING PRESSURE GRADIENT OUT AHEAD OF THE FRONT WILL BRING GUSTY SOUTHERLY WINDS UP TO 45 MPH. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091030- /O.NEW.KJKL.WI.Y.0012.081209T1500Z-081210T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1008 PM EST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST TUESDAY. AN APPROACHING COLD FRONT WILL BRING GUSTY WINDS TO THE REGION ON TUESDAY. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH CAN BE EXPECTED BY LATE IN THE MORNING THROUGH THE AFTERNOON...WITH OCCASIONAL GUSTS TO 45 MPH. THESE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS...AND CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 MPH AND 57 MPH...ARE EXPECTED. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE LOOSE OUTDOOR OBJECTS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM
3 follow-up statements
000 WWUS73 KJKL 090905 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 405 AM EST TUE DEC 9 2008 ...GUSTY WINDS EXPECTED ACROSS EASTERN KENTUCKY TODAY... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL CAUSE WINDS TO BECOME QUITE BREEZY...AND GUSTY ACROSS EASTERN KENTUCKY TODAY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100000- /O.CON.KJKL.WI.Y.0012.081209T1500Z-081210T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 405 AM EST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. AN APPROACHING COLD FRONT WILL BRING BREEZY CONDITIONS TO EASTERN KENTUCKY TODAY. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH WILL DEVELOP IN RESPONSE TO A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE AREA. IN ADDITION...OCCASIONAL GUSTS UP TO 45 MPH WILL BE POSSIBLE. THESE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS...AND WILL LIKELY CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 MPH AND 57 MPH...ARE EXPECTED. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE LOOSE OUTDOOR OBJECTS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM/RAY
000 WWUS73 KJKL 091619 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1119 AM EST TUE DEC 9 2008 ...GUSTY WINDS TO CONTINUE ACROSS EASTERN KENTUCKY TODAY... .A TIGHTENING PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD FRONT WILL CONTINUE TO BRING STRONG AND GUSTY WINDS TO EASTERN KENTUCKY TODAY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-100000- /O.CON.KJKL.WI.Y.0012.000000T0000Z-081210T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1119 AM EST TUE DEC 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. AN APPROACHING COLD FRONT WILL CONTINUE TO BRING BREEZY CONDITIONS TO EASTERN KENTUCKY TODAY. SUSTAINED SOUTHERLY WINDS OF 15 TO 25 MPH WILL CONTINUE THROUGHOUT THE DAY...IN RESPONSE TO A TIGHTENING SURFACE PRESSURE GRADIENT ACROSS THE AREA. IN ADDITION...OCCASIONAL GUSTS UP TO 45 MPH ARE ALSO EXPECTED. THESE WIND GUSTS MAY BRING DOWN SMALL TREE LIMBS...AND WILL LIKELY CAUSE DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING IN AN EAST OR WEST DIRECTION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 MPH AND 57 MPH...ARE EXPECTED. RESIDENTS OF EASTERN KENTUCKY SHOULD SECURE LOOSE OUTDOOR OBJECTS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. FOR MORE INFORMATION...VISIT OUR WEB SITE AT WEATHER.GOV/JACKSONKY. $$ WJM/AR
000 WWUS73 KJKL 092026 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 326 PM EST TUE DEC 9 2008 ...STRONG WINDS SUBSIDING QUICKLY ACROSS EASTERN KENTUCKY... .WITH EXTENSIVE CLOUD COVER AND PRECIPITATION OVERSPREADING CENTRAL AND EASTERN EASTERN KENTUCKY...EARLIER STRONG AND GUSTY WINDS HAVE DECREASED TO WELL BELOW ADVISORY CRITERIA. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092130- /O.CAN.KJKL.WI.Y.0012.000000T0000Z-081210T0000Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 326 PM EST TUE DEC 9 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND ADVISORY. EXTENSIVE CLOUD COVER AND THE LOSS OF DAYTIME HEATING HAS CAUSED THE WINDS ACROSS EASTERN KENTUCKY TO DECREASE WELL BELOW ADVISORY CRITERIA. THEREFORE...THE WIND ADVISORY IS BEING CANCELLED. $$ AR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 8, 7:04 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 8, 7:04 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 704 PM EST MON DEC 8 2008 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ UPPER LEVEL RIDGING IS WORKING ACROSS THE TN AND LOWER OH. A TROUGH IS MOVING THROUGH THE DESERT SW...WITH ANOTHER TROUGH MOVING THROUGH THE NORTHERN ROCKIES AND ANOTHER FURTHER NORTH IN BC. AT THE SFC...A WARM FRONT HAS LIFTED NORTH OF THE OHIO RIVER...WITH HIGH PRESSURE OVER THE EAST COAST AND INTO THE SE UNITED STATES. TO THE LEE OF THE ROCKIES A SFC LOW WAS OVER THE PANHANDLE OF OK/SW KS REGION. THESE SW/VS AND A 120 TO 140 UPPER LEVEL JET MOVING DOWN INTO THE PACIFIC NW AND ROCKIES WILL HELP TO FURTHER AMPLIFY THE SW/V TROUGH NOW OVER THE WESTERN UNITED STATES AND HEADING INTO THE CENTRAL US FOR TUE. THE LEAD SW/V WILL DAMPEN WITH TIME AS IT BECOMES ABSORBED INTO THE MEAN TROUGH...WITH THE SFC LOW NOW OVER OK TRACKING INTO IN BY 0Z WED. AN ADDITIONAL SFC WAVE OR WAVES WILL DEVELOP AS THE TROUGH MOVES EAST THROUGH THE PLAINS. THE PRESS GRADIENT WILL BE RATHER TIGHT ON TUE AND A LLJ IN ADVANCE OF THIS SYSTEM WILL RAMP UP FIRST LATER TONIGHT...POSSIBLY AFFECTING AVIATION...BUT MORE NOTICEABLY BETWEEN 16Z AND 22Z. THE MODELS HAVE THIS LLJ IN THE 50 TO 60KT RANGE AND IT IS PLAUSIBLE THAT AT LEAST 45KT OF THIS MOMENTUM MAY MIX DOWN IN THE FORM OF GUSTS DURING THAT TIME. FOR NOW...CONFIDENCE AS FAR AS REACHING THESE LEVELS IS NOT QUITE HIGH ENOUGH TO ISSUE AN ADVISORY ATTM...BUT THIS IS A POTENTIAL MARGINAL WIND ADVISORY EVENT. FOR NOW WILL CONTINUE TO MENTION WIND GUSTS OF 35 TO 40 MPH IN THE ZFP...GRIDS AND HWO. THESE SOUTHERLY WINDS AHEAD OF THE SYSTEM...WILL TRANSPORT IN SOME WARMER AIR...THOUGH BRIEFLY AND THE WINDS EARLY ON WILL ALSO HAVE A DOWNSLOPE COMPONENT FURTHER AIDING IN THE WARMING...ESPECIALLY SE TOWARD TH BIG SANDY REGION AND ALSO WILL HELP TO HOLD OFF PRECIP ARRIVAL THERE UNTIL EVENING FOR THE MOST PART. HOWEVER...DID SHARPEN UP THE POP GRADIENT FOR TUE...WITH CAT IN THE FAR WEST LATE TUE AFTERNOON AND HELD ONTO LOW CHANCE OR SLIGHT CHANCE SE. AS FOR TEMPS TONIGHT...WENT WITH A MINOR RIDGE/VALLEY TEMPS SPLIT AS DRY AIR IS IN PLACE AND THE CIRRUS AND MID CLOUDS MAY BE THIN OR CLEAR OUT ENOUGH BRIEFLY TO ALLOW FOR A MIDNIGHT OR 2 AM LOW IN THE EASTERN VALLEYS NEAR THE FREEZING MARK. AT JKL...OPTED TO LOWER MIN T A COUPLE OF DEGREES SINCE THE TEMP WOULD ONLY HAVE TO FALL 6 DEGREES TO FALL FROM CURRENT LEVELS. OTHERWISE...EXPECT THE FIRST SFC WAVE TO TRACK NW OF THE AREA ON TUE WITH THE COLD FRONT APPROACHING THE AREA. THE SECOND SFC WAVE WILL THEN TRACK FROM THE MS VALLEY ON TUE EVENING TO WEST VIRGINIA BY 12Z WED. CONVERGENCE ALONG THE FRONT WILL COMBINE WITH A 300 MB JET STREAM TO THE NORTHWEST OF THE AREA FOR SIGNIFICANT LIFT AS THE FRONT MOVES ACROSS THE AREA. ALSO...PW WILL RISE TO OVER ONE INCH AT THAT TIME AS WELL. CONTINUED WITH QPF OF ABOUT ONE TO TWO INCHES ACROSS THE CWA WITH THIS EVENT. OTHERWISE...EXPECT PERHAPS ONLY A SMALL COUPLE OF DEGREE RECOVERY IF NOT GRADUALLY FALLING TEMPERATURES ON WED WITH COLD ADVECTION...THOUGH THE COLDER AIRMASS WILL BE RELATIVELY SHALLOW. ALSO...IT NOW APPEARS THAT LIFT AND MOISTURE WILL LINGER PAST 12Z ON WED AND MOS GUIDANCE HAS MOVED INTO THE CAT RANGE...SO RAISED POPS FOR EARLY WED. THERE MAY BE ENOUGH ELEVATED INSTABILITY AT LEAST BRIEFLY ON TUE NIGHT FOR AN ISOLATED RUMBLE OR TWO OF THUNDER...HOWEVER...THE CHANCES WERE NOT HIGH ENOUGH TO INCLUDE IN THE GRIDS OR ZFP ATTM. THE 12Z GFS RUN WAS QUICKER MOVING THE TROUGH FROM THE PLAINS THROUGH THE OH VALLEY THAN MOST OF THE 12Z GFSENEMSBLE MEMBERS OR THE 12Z NAM AND ECMWF...SO HELD ONTO POPS LONGER THAN THE 12Z GFS AND MAV MOS WOULD SUGGEST. .LONG TERM.../THURSDAY THROUGH MONDAY/ THE DGEX...ECMWF...AND GFS LONG RANGE MODELS HAVE FINALLY COME INTO SOME AGREEMENT WITH REGARD TO THE PASSAGE OF AN AREA OF LOW PRESSURE UP THE EASTERN UNITED STATES ON THURSDAY. THE MODEL CONSENSUS IS THAT AN AREA OF LOW PRESSURE WILL MOVE OUT OF THE GULF OF MEXICO AND UP THE EASTERN SIDE OF THE APPALACHIAN MOUNTAINS ON THURSDAY AND THURSDAY NIGHT. THE INITIAL DECISION THIS MORNING WAS TO GO WITH THE PREFERRED ECMWF SOLUTION. HOWEVER...THE 12Z RUNS OF THE GFS IS IN GOOD AGREEMENT WITH BOTH THE DGEX AND ECMWF MODELS...LENDING ENOUGH CONFIDENCE TO THE CURRENT MODEL SYNOPTIC PATTERN TO GO WITH THE CURRENT DATA. WILL BE KEEPING PRECIPITATION CONFINED TO EASTERN MOST COUNTIES OF THE FORECAST AREA...ALONG THE VIRGINIA AND WEST VIRGINIA BORDERS. WITH A SIGNIFICANT WARM UP ANTICIPATED THROUGH WEDNESDAY OF THIS WEEK...IT STANDS TO REASON THAT TEMPERATURES WONT COOL OFF NEARLY AS MUCH AS THE 08/0Z MEXMOS NUMBERS HAVE BEEN SUGGESTING. WITH THE 08/12Z MEXMOS TEMPS COMING IN MUCH WARMER THAN PREVIOUS RUNS. WITH AMPLE CLOUD COVER EXPECTED TO REMAIN IN PLACE THROUGH THURSDAY AFTERNOON...NIGHTTIME TEMPS WILL LIKELY NOT DROP OFF AS MUCH EITHER. THEREFORE...AFTER RERUNNING THE LONG TERM WEATHER GRIDS FOR THURSDAY BASED ON THE NEW TEMPERATURE FORECAST...WILL PROBABLY NOT SEE AS MUCH SNOW IN THE AIR AS PREVIOUSLY ANTICIPATED EITHER. AGAIN...WILL BE KEEPING PRECIP CONFINED TO AREAS ALONG THE WEST VIRGINIA AND VIRGINIA BORDERS ON THURSDAY AND THURSDAY NIGHT. LITTLE IF ANY SNOW ACCUMULATION IS ANTICIPATED. WINDS WILL BE ON THE INCREASE AGAIN OVER THE UPCOMING WEEKEND...AS ANOTHER AREA OF LOW PRESSURE APPROACHES FROM THE CENTRAL PLAINS. WITH STRONG HIGH PRESSURE IN PLACE OVER THE EASTERN UNITED STATES...THE CYCLONE WILL HAVE A DIFFICULT TIME MAKING MUCH EASTWARD PROGRESS OUT OF THE PLAINS. AS A RESULT...THE PRESSURE GRADIENT BETWEEN THE TWO SYSTEMS WILL CONTINUE TO STRENGTHEN THROUGH NEXT MONDAY. THE STRONGEST WILL OCCUR ON SUNDAY AND MONDAY...AS DAYTIME HEATING UNDER PARTLY CLOUDY SKIES ALLOWS STRONG WINDS TO MIX DOWN TO THE SURFACE FROM MIDDLE LEVELS. DEWPOINTS WERE ALSO ADJUSTED ACROSS THE BOARD...AS THE PREVIOUS NUMBERS WERE QUITE A BIT LOWER THAN THE LATEST RUNS OF MEXMOS. SKY COVER WAS ALSO ADJUSTED TO REFLECT THE TRACK OF THURSDAYS LOW UP THE EAST COAST...AND THE INFLUENCE OF STRONG HIGH PRESSURE OVER THE WEEKEND. IN A NUTSHELL....THE WESTERN HALF OF THE FORECAST AREA WILL HAVE PARTLY CLOUDY SKIES THURSDAY AND FRIDAY...WHILE THE EASTERN HALF WILL MOSTLY CLOUDY TO CLOUDY SKIES AS THE STORM MOVES UP THE COAST. OVER THE WEEKEND CLOUDS SHOULD BE ON THE DECREASE AS HIGH PRESSURE DRIES THINGS OUT QUITE NICELY. && .AVIATION.../00Z TO 24Z/...UPDATED A COLD FRONT WILL APPROACH EASTERN KENTUCKY DURING THE DAY ON TUESDAY. THE CIGS WILL BE PROGRESSIVELY LOWERING AS PRECIP FALLS INTO THE DRIER AIR BELOW. THE MODELS ARE A BIT DIFFERENT WITH THE GFS AND ECMWF BRINGING THE PRECIP IN AT LEAST THREE HOURS FASTER THAN THE NAM. WENT WITH A BLENDED SOLUTION...LEANING MORE TOWARD THE NAM. THERE WILL A SIGNIFICANT LOW LEVEL JET OVER THE AREA TONIGHT AND TOMORROW WILL WILL RESULT IN SOME LLWS. THE SURFACE WINDS WILL PROBABLY BE A BIT SQUIRRELLY TONIGHT AS THE INVERSION WILL BUILD IN AND THEN BREAK DOWN A FEW TIMES DURING THE EVENING. THIS WILL CAUSE THE WINDS TO START GUSTING AND THEN TO BACK DOWN AGAIN AND THE TEMPERATURES WILL JUMP WHEN THE MIXING OCCURS. EXPECT WIND GUSTS UP TO 30 KTS TOMORROW ACROSS EASTERN KENTUCKY. EXPECT THE HEAVIEST PRECIPITATION AND LOWER CIGS TO MOVE IN AFTER 00Z. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JP LONG TERM....AR AVIATION...JJ
Hazardous weather outlook, Dec 8, 4:23 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 423 PM EST MON DEC 8 2008 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 423 PM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. WIND GUSTS UP TO 30 MPH ARE POSSIBLE LATER TONIGHT ON THE HIGHER TERRAIN NEAR THE VA BORDER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WIND GUSTS OF 35 TO 45 MPH WILL BE POSSIBLE ON TUESDAY AND GUSTS OF 30 TO 40 MPH WILL BE POSSIBLE EARLY ON TUESDAY NIGHT AS A STRENGTHENING LOW PRESSURE SYSTEM IS EXPECTED TO MOVE THROUGH THE OHIO VALLEY. HEAVY RAIN WILL BE POSSIBLE ON TUESDAY NIGHT FROM THIS WEATHER SYSTEM. IN ADDITION...A RUMBLE OF THUNDER CANNOT BE RULED OUT. THERE IS A CHANCE OF SNOW SHOWERS ON WEDNESDAY NIGHT FOR THE ENTIRE AREA AND A CHANCE OF SNOW IN THE FAR EASTERN PORTIONS OF KENTUCKY ON THURSDAY MORNING AS WELL AS THURSDAY NIGHT AND EARLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GREIF/RAY
Nearby
Wind Advisories in Kentucky, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.